MAUDE Adverse Event Report: WRIGHTS LANE : SYNTHES USA PRODUCTS LLC STARDRIVE SCREWDRIVER SHAFT T15/SELF-RETAINING QC; SCREWDRIVERS

WRIGHTS LANE : SYNTHES USA PRODUCTS LLC STARDRIVE SCREWDRIVER SHAFT T15/SELF-RETAINING QC; SCREWDRIVERS
Catalog Number 03.614.019
Medical Device Problem Code Device Operates Differently Than Expected (2913)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional narrative: device was used for treatment, not diagnosis.Patient information is not available for reporting.It is unknown when the device became rounded/worn.Device is an instrument and is not implanted/explanted.Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.Initial reporter is company representative.The investigation could not be completed; no conclusion could be drawn, as no product was received.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
(b)(4) reported that during final tightening of the synapse set screw in an unknown procedure on (b)(6) 2018.It was noticed the stardrive screwdriver tip seemed rounded off.The surgeon exchanged the device for another shaft and completed the final tightening.There is no report of surgical delay or patient harm.Procedure was completed successfully.Concomitant devices reported: synapse set screw (part# unknown, lot# unknown, quantity 1).(b)(4).
 
Additional Manufacturer Narrative
It was previously reported on follow-up mwr-(b)(4), the date of the report and date received by manufacturer was 1/3/2018.This was incorrectly reported.The event date is unknown.It was previously reported on the initial medwatch (mwr-(b)(4)), the date of the report and date received by manufacturer was 1/3/2018.The correct date for both fields is 1/2/2018.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Complainant device is now not expected to be returned for manufacturer review/investigation.A device history record (dhr) review was performed for part # 03.614.019, synthes lot # 5313162, supplier lot # 5313162, release to warehouse date: 16 nov 2006, manufactured by synthes monument: no non-conformance reports (ncrs) were generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of this product, and any sub-components, which would contribute to this complaint condition.It was previously reported on mwr-(b)(4) , the date of the report and date received by manufacturer was 1/3/2018.The correct date for both fields is 1/2/2018.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
STARDRIVE SCREWDRIVER SHAFT T15/SELF-RETAINING QC
Common Device Name
SCREWDRIVERS
Manufacturer (Section D)
WRIGHTS LANE : SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7215290
Report Number2939274-2018-50385
Device Sequence Number10799074
Product Code HXX
UDI-Device Identifier10705034714905
UDI-Public(01)10705034714905(10)5313162
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/03/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.614.019
Device Lot Number5313162
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/03/2018
Supplement Date Received by Manufacturer04/18/2018
04/18/2018
Initial Report FDA Received Date01/24/2018
Supplement Report FDA Received Date04/18/2018
04/18/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1